Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 65, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 15, 2006, 3:43 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2006, 3:43 PM CDT (20:43 UTC)
- Expired
- Aug 16, 2006, 9:45 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 152043
FFWSJU
PRC031-033-061-127-152245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
443 PM AST TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CAROLINA
SAN JUAN
GUAYNABO
CATANO
* UNTIL 645 PM AST
* AT 438 PM AST...DOPPLER WEATHER RADAR CONTINUED TO INDICATE
SCATTERED SHOWERS AFFECTING THE WARNING AREA. ALTHOUGH THE RAINFALL
INTENSITY HAS GREATLY DIMINISHED...DOPPLER WEATHER RADAR ESTIMATES
AND LOCAL OBSERVATIONS INDICATED THAT AS MUCH AS 6 INCHES OF RAIN
FELL IN THE RIO PIEDRAS AREA DURING THE PAST 3 HOURS. SEVERAL
ROADS...STREAMS AND OTHER LOW LYING AREAS ACROSS THE WARNING AREA
REMAINED FLOODED WITH AS MUCH AS 3 TO 4 FEET OF STANDING WATER. ANY
ADDITIONAL RAINFALL ACROSS THE MUNICIPALITIES WILL RESULT IN NEW
FLOODING AND WILL FURTHER AGGRAVATE ONGOING FLOOD PROBLEMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING
OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1840 6615 1836 6606 1839 6601 1845 6600
1846 6615
$$
BCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:27 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 15, 3:27 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 427 PM AST TUE AUG 15 2006 .DISCUSSION... TROPICAL WAVE MOVED THROUGH PUERTO RICO THIS MORNING AND INTO THE MONA PASSAGE...AND IS NOW ALONG ABOUT 70 WEST...EXTENDING SSW INTO THE CENTRAL CARIB. INTERESTINGLY...CYCLONIC TURNING ACROSS EASTERN DOM REP ATTM ORIGINATED AS YESTERDAY AFTERNOONS DIURNALLY GENERATED CONVECTIVE MESO LOW ACROSS WESTERN PR AND WAS PICKED UP BY THE WAVE OVERNIGHT AS IT MOVED ACROSS THE MONA PASSAGE. AFTER AMPLE MORNING SUNSHINE...A FEW CLUSTERS OF DEEP CONVECTION DEVELOPED LARGELY IN 2 LOCATIONS... ACROSS THE SAN JUAN METRO AREA...AND ACROSS MUCH OF THE NW OF THE ISLAND. BACK BUILDING TO THE ESE WAS SEEN ACROSS THE SAN JUAN AREA FOR SEVERAL PULSES OF VERY HEAVY RAIN LEADING TO FLASH FLOODING. AN UNOFFICIAL REPORT FROM ONE OF OUR SPOTTERS IN RIO PIEDRAS ESTIMATES 6 INCHES THIS AFTERNOON. THIS ACTIVITY SHOULD DIMINISH RATHER QUICKLY AFTER SUNSET...BUT RIVERS IN THESE AREAS WILL CONTINUE TO RISE INTO THE EVENING...AND RIO CULEBRINAS IS LIKELY TO GO OUT OF ITS BANKS BEFORE MIDNIGHT. AMPLE BUT DECREASING MOISTURE TRAILING THE WAVE WILL MOVE ACROSS THE AREA OVERNIGHT FOR ADDITIONAL SCATTERED SHOWERS AND A FEW THUNDERSTORMS...WITH SIMILAR LLVL MOISTURE AVAILABLE WEDNESDAY FOR DECENT AREAL COVERAGE. A TUTT LOW TO OUR NE IS FORECAST TO DRIFT SW AND LINGER ACROSS THE REGION FOR SEVERAL DAYS AS IT DRIFTS FURTHER W...AND WILL OFFER PERIODS OF GOOD UPPER VENTILATION DURING THE NEXT SEVERAL DAYS. ALTHOUGH LLVL MOISTURE DURING THIS TIME IS FORECAST TO BE MODERATE...THIS UPPER INSTABILITY CREATED BY THE TUTT LOW WILL PROVIDE FOR DEEP AFTERNOON CONVECTION. WINDS AND SEAS WILL PEAK OVERNIGHT ACROSS THE LOCAL ATLANTIC... NEAR 20 KNOTS AND 7 FEET...AND AN SCA IS IN EFFECT THERE...BUT SHOULD BE DISCONTINUED IN THE MORNING. OTHERWISE MODERATE TO FRESH TRADE WINDS AND VERY CHOPPY SEAS OFFSHORE FOR NEXT SEVERAL DAYS. SEA YOU IN THE WATER. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 78 88 / 50 50 20 20 STT 78 86 78 86 / 50 50 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 70
Hazardous weather outlook, Aug 15, 5:30 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST TUE AUG 15 2006 PRZ001>013-AMZ710>750-161000- 630 AM AST TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... A TROPICAL WAVE MOVING THROUGH THE AREA WILL SPAWN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS DURING THE DAY. SOME OF THESE WILL HAVE HEAVY RAIN AND WILL BE ABLE TO CAUSE URBAN AND SMALL STREAM FLOODING. IN VERY LOCALIZED CASES HEAVY RAINS THAT TRAIN OVER A PARTICULAR AREA WILL BE ABLE TO CAUSE RIVER RISES THAT MAY LEAD TO ISOLATED FLOODING EVENTS AND/OR MUDSLIDES...ESPECIALLY IN THE MOUNTAINOUS REGIONS OF WESTERN PUERTO RICO. THE TROPICAL WAVE WILL CAUSE WINDS TO INCREASE OVER 21 KNOTS FOR A SHORT PERIOD OF TIME AND SMALL CRAFT ADVISORIES ARE EXPECTED TONIGHT OVER THE OUTER ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN... DRYING WILL OCCUR AFTER THE WAVE PASSAGE ON TUESDAY...AND THEREFORE THE ONLY HAZARDOUS WEATHER EXPECTED WILL BE THUNDERSTORMS THAT FORM IN THE AFTERNOON HOURS OVER WESTERN PUERTO RICO. THESE MAY ALSO CAUSE URBAN AND SMALL STREAM FLOODING ON WEDNESDAY THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-161000- 630 AM AST TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... A PASSING TROPICAL WAVE WILL SPAWN SCATTERED SHOWERS AND THUNDERSTORMS...SOME WHICH WILL CARRY HEAVY RAINFALL. SOME OF THESE SHOWERS WILL TRAIN OVER A PARTICULAR AREA...ESPECIALLY IN SAINT CROIX AND MAY CAUSE LOCAL URBAN OR GUT FLOODING. THE U.S. VIRGIN ISLANDS IS EXPECTED TO BE LESS AFFECTED TONIGHT. THE TROPICAL WAVE WILL CAUSE WINDS TO INCREASE OVER 21 KNOTS FOR A SHORT PERIOD OF TIME AND SMALL CRAFT ADVISORIES ARE EXPECTED TONIGHT OVER THE OUTER ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML SNELL
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:40 AM CDT | Marine Weather Statement | JSJ | 3 hr | |
| Aug 15, 6:31 AM CDT | Marine Weather Statement | JSJ | 3 hr | |
| Aug 15, 12:38 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.